OK, I took my first 100 mg Doxy pill yesterday at 3 pm. I am supposed to be on 300 mg/day, but wanted to start out slowly.
I didn't notice anything differently most of yesterday. I was having some cognitive issues when I was making supper in the evening, but sometimes that happens anyhow.
I woke up this morning, about 17 hours after taking the Doxy with panic feelings. Heart was racing. Of course then the 'fluttery feeling' came in my chest and I felt my pulse and had the skipping. I coughed several times and leaned over and the skipping stopped.
My anxiety has for the most part been better for several months.
Can you herx after one pill? And would it happen 17 hours later? My hands were really sweaty, actually my right hand looked like I'd dipped it in water. Feet were sweaty.
I just don't know what to think because I was OK yesterday, felt nervous for an hour after taking it yesterday, but was just shaking, not heart racing or anything.
If it is a herx, there is no way I can take 300 mg/day. I may just take one more today and see what happens.
Posted by lostgurl (Member # 19293) on :
I did this and ended up allergic to the med, I was a mess, and the doc passed it off as a herx, and I sufferd for a week. I really would call, many would say herx . it's a tough call , but you can't suffer like that! I am running off here, but saw this post and had to at least quickly reply, you poor thing. it's an awful feeling, I don't want you going into heart failure or worse.... Be safe
Posted by groovy2 (Member # 6304) on :
Yes you can herx off of one dose of ABX-- every one is a little different -
Personally I Herx within 3 hours of taking new meds --I get Killer migraines--
Posted by c3mom (Member # 16412) on :
Hi ocean, two hours after taking Cipro I had the weirdest sensation. It was the out of body experience and it lasted for about 1 hour. It is possible you could be herxing, but with the ongoing of symptoms you have had how do you know it wouldn't have happened anyway?Just a thought. If you are still worried, it never hurts to call the Dr and ask.
Posted by Cass A (Member # 11134) on :
I've become quite wary of strange reactions to antibiotics. I got some from Biaxen, and then from Doxy the second time I took it.
You could check on MedWatch for known adverse effects.
Just as an example, my mother was recently in the hospital with congestive heart failure. One of the meds they gave her MADE her heart race, raised her blood pressure, and made it nearly impossible for her to breathe! Another made her blood sugar go out the roof, and they had to give her insulin to counteract it! She ended up on 14 different drugs within 3 days, and was doing really, really badly (although she WAS alive... which was better than what was going on when she went to the hospial!).
So, here I was thinking that she now had Diabetes (never a problem before), a completely out of control heart rate, and worse. More than half of these problems were CAUSED by the drugs being used to treat her.
Your caution and questions deserve answers!!
Posted by Starfall1969 (Member # 17353) on :
I wonderd the same things about herxing.
When I was on Ceftin for a sinus infection back in December (before my Lyme dx) I had a very strong panic attack type reation after taking it for about a day--
I had the panic feelings, out of body feelings, racing heart and just an inability to SIT DOWN.
It subsided eventually and I soon didn;t have that reaction when i took it.
Now when I started the Doxy, I had the same kind of reaction at first, in teh first couple days.
But it only happened after my first dose in the morning, not after my dose after supper.
I asked my husband's cousin, who also has Lyme, if she thought it was a mild herx.
She said if it didn't happen every time I took the meds, she didn't think it was a herx.
So I don't know what to think...
Posted by Ocean (Member # 3496) on :
Hmmmm...Thanks all for your responses. I'm not sure what to think!
I have had panic attacks before, which usually last WAY longer (usually for hours) than this 'episode' did. I took Doxy before I got sick for mild acne in the 90's with no problem.
I took the Doxy at 3 pm on Thursday. Fri morning felt really anxious for 15 mins, rest of day fine until 10 pm last night, I started getting really dizzy. When I laid my head down the room was spinning. I didn't think I would be able to sleep feeling so dizzy but I did.
I woke up this morning still dizzy, but better.
I did have this vertigo issue in January for a day as well.
I just don't want it to be a reaction from the drug. I've taking Cipro, Doxy, Amoxicillin, Rocephin and Cefelexon in my life time (plus some IV abx when I had my appendicitis that I don't know what they were) and never had a reaction.
Which is why I was hoping it was a herx. If I feel crappy and it's a herx, then that's great.
I guess I'll just try another dose today and see what happens, probably all I can do.